Is it normal to have excess gas and diarrhea/constipation every time my period occurs?
I am now 19, and just started birth control for the first time for about 2 months now. I've never had sex, its simply for acne and to regulate the timing of my menstration, since before I was on it I would not have my period for months(I was also a late, having my first period at 16.) Now that I'm on birth control I've seen changes that have never been there before. Such as hot flashes while on period, and excess gas/constipation/diarrhea during it also, which I never had a problem with before.
Most Helpful Answer I'm sorry to hear you're going through this. It sounds like a difficult situation.
I'd recommend you go back to your gynecologist to discuss this situation. I can't think of any reason why you'd have gas, constipation, and diarrhea while on your period now, when you didn't before. Also, the hot flashes sound like a hormone issue. Your gynecologist will want to know about these symptoms in case your pills need to be changed. Because you've been on the pills only two months, it may be too early to tell if these symptoms will resolve on their own or not. But that's not really the issue. The issue is that you're experiencing new symptoms and you're concerned about them. That alone warrants a visit with your doctor.
Important: The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, blogs, or WebMD Answers are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment. Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.